MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174021
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open inguinal hernia procedure, while fixating the mesh, the device only partially fired.Even after recharge changed it was impossible to fire.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Device 1: a visual inspection noted the handle was jammed and partially actuated.During functional testing, the tacks seated properly, but handle did not retract after firing.The leaf spring was loose on handle.The unit was disassembled and it was noted the leaf spring was detached and rolled.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the reported condition is due to an excessive amount of adhesive being applied to the spring retainer during the assembly process.A process improvement has been initiated to prevent this condition from recurring.Device 2: visual inspection of the second instrument noted the e-piece was partially disengaged from the device on one side.There was evidence of a proper weld on the device, indicating that the disengaged e-piece was the result of excessive manipulation by the end user.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE VERSATACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7363845
Report Number2647580-2018-01454
Device Sequence Number18858440
Product Code GCJ
UDI-Device Identifier20884521070568
UDI-Public20884521070568
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number174021
Device Catalogue Number174021
Device Lot NumberP7C0904X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1